Please use this identifier to cite or link to this item: http://hdl.handle.net/1822/1754

TitleImmobilized particles in gel matrix-type porous media: homogeneous porous media model
Author(s)Mota, M.
Teixeira, J. A.
Yelshin, Alexander
Issue date2001
PublisherAmerican Chemical Society
American Institute of Chemical Engineers
JournalBiotechnology Progress
Citation“Biotechnology progress”. 17:5 (2001) 860-865.
Abstract(s)Diffusion in pure gels and gels with immobilized cells was analyzed. A model of diffusion assuming a homogeneous cell distribution in gel was improved by introducing a tortuosity value. By theoretical analysis and numerical modeling it was shown that the tortuosity of a gel with immobilized cells is the product of two factors: (1) tortuosity generated by the cells, Tc, and (2) tortuosity of the gel matrix, Tg, both variables being a function of cell volume fraction. Total tortuosity is thus T=TcTg. On the basis of this approach, it was possible to analyze diffusivity data for gels with immobilized cells. It was shown that, in these systems, the diffusivity = De/D0 is a complex function of (1) diffusivity in the gel, and (2) diffusivity in immobilized cells. The developed model allowed for the description of the dependence of De/D0 on fi_c. Comparison with numerous published experimental data showed a good fit. Observed deviations might be explained by nonhomogeneous cell distributions inside the gel matrix.
TypeArticle
URIhttp://hdl.handle.net/1822/1754
DOI10.1021/bp010064t
ISSN8756-7938
Peer-Reviewedyes
AccessOpen access
Appears in Collections:CEB - Publicações em Revistas/Séries Internacionais / Publications in International Journals/Series

Files in This Item:
File Description SizeFormat 
2001-16[1].pdf110,94 kBAdobe PDFView/Open

Partilhe no FacebookPartilhe no TwitterPartilhe no DeliciousPartilhe no LinkedInPartilhe no DiggAdicionar ao Google BookmarksPartilhe no MySpacePartilhe no Orkut
Exporte no formato BibTex mendeley Exporte no formato Endnote Adicione ao seu ORCID